MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 18IN(45CM) 7-0 BLU; SUTURES - NON-ABSORBABLE

ETHICON INC. PROLENE SUTURE 18IN(45CM) 7-0 BLU; SUTURES - NON-ABSORBABLE
Model Number EP8800H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained via: lot number of ep8800h: unknown, pgh756.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Events reported via: 2210968-2022-01981 and 2210968-2022-01982.
 
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on (b)(6) 2022 and suture was used.During the procedure in the ep8800h, the suture broke during use.Also, in the 8726h, the suture was detached from the needle during use.It was not a control release needle.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 04/13/2022.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.In order to evaluate the conditions of the returned sample determined that one empty labeled winding former and a strand double-armed of product code ep8800h were received for evaluation.On the visual inspection concluded that the strand was knotted/ entangled of them, and no breakage suture was noted.Due to the condition of the sample the functional test can¿t be performed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The event described could not be confirmed as the device performed without any defect noted report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.

Brand Name
PROLENE SUTURE 18IN(45CM) 7-0 BLU
Common Device Name
SUTURES - NON-ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13841349
Report Number2210968-2022-01981
Device Sequence Number11763035
Product Code GAW
UDI-Device Identifier10705031208247
UDI-Public10705031208247
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberEP8800H
Device Catalogue NumberEP8800H
Device Lot NumberPGH756
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown